Our desires to become healthier people and change our lifestyles is commendable! How we go about doing that is the question! Eating naked foods, greener greens, and limiting sugars, fats, carbs, alcohol and salt is a great¬†place to start! Introducing, or increasing cardio/core routines is a wonderful addition to a healthy diet! So, what’s my point?

Supplements, herbs, and any product that will enhance, speed up or create a weight-loss venue for your body! We put a lot of trust into packaged products. “If it has a nice package it’s gotta be legit, right? Not necessarily.

Please become researchers and label readers! Know what you are putting into your body. Why take all this effort and hamper it by taking a potentially harmful substance! I am not saying that you cannot take supplements! I am asking you to regulate what goes into specifically your body! What works for others may not be right for you!

Herbs and natural supplements are not regulated by the FDA so, they should be researched and found to be made by credible companies. Ephedra is an example. Legal for years, not regulated and very affordable. It is now illegal in the U.S. It may have been the cause of my two heart surgeries! Stimulants are a bit scary to me as they increase your heart rate to burn more calories and suppress appetite. Here is a blurb from Web MD:

The Dangers of Consuming “Caffeine-Free” Stimulants

Just because a diet pill label claims to be “caffeine-free” does not mean the stimulants used in the formula don’t come with potential health risks. Synephrine, for instance, is noted as one of the more dangerous stimulants. Synephrine became wildly popular as an ephedra alternative when the Food and Drug Administration pulled ephedra from the diet pill market. Potential side effects of using synephrine in place of caffeine include increased heart rate and increased blood pressure, but these are not the most dangerous potential side effects. Studies have linked synephrine to myocardial infarction (heart attack), cardiotoxicity (heart damage) and cardiac arrest. When synephrine is paired with another stimulant that may be a source of caffeine, but not necessarily labeled as caffeine, the risk and severity of side effects may increase.

So, to wrap up – be cautious of everything you put into that beautiful body of yours – you only get one!

Read labels, research and carefully introduce supplements! – Your Doc can be a great asset here!!

Related: http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm347270.htm